Minnesota, 2007

Hail in Minnesota, September 21, 2007

September 21, 2007 · NWS MPX · 1 event in 1 county or zone

Warm frontal boundary induced isolated severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Warm frontal boundary induced isolated severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 20, 10:28 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 20, 10:28 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 PM CDT THU SEP 20 2007

.UPDATE...ADDED AVIATION DISCUSSION FOR 06Z TADS BELOW

&&

.DISCUSSION...
UPDATED EARLIER FOR HEAVY RAIN/FLOODING THREAT ACROSS CENTRAL MN.
INCREDIBLE MOISTURE TRANSPORT/MAGNITUDES EXCEEDING 300 VALUES
MOVING ACROSS REGION THIS AFTERNOON AND TONIGHT. WITH STRONG WARM
FRONT DEVELOPING OVER CWA...EXPECT REDEVELOPMENT AND TRAINING OF
STORMS TO DEVELOP DURING THE NIGHT. FLOODING A DEFINITE THREAT
OVER NORTHERN HALF OR SO OF THE CWA...WITH LOWERING FFG VALUES
FROM TODAYS RAIN AND LOW VALUES FROM RECENT RAIN.

SEVERE CONVECTIVE THREAT INCREASING AS WELL...WITH TORNADOES A
POSSIBILITY NEAR/VICINITY OF THE WARM FRONT THROUGH THE EVENING...WHICH
WAS LOCATED FROM CANBY TO THE SOUTHERN METRO AREA AT 3 PM.
PARAMETERS QUITE STRONG IN THE SOUTHWEST/WEST CENTRAL AT THIS
TIME. BOUNDARY WILL LIFT SLOWLY NORTH...BUT NORTHWARD ADVANCEMENT
MAY BE LIMITED DUE TO ONGOING MCS...WHICH WILL MOVE VERY SLOWLY
EAST TONIGHT.

COLD FRONT SWEEPS INTO THE STATE LATER TONIGHT/FRIDAY MORNING.
WILL CONTINUE TO HOLD ONTO CHANCE POPS AROUND EAST CENTRAL MN
AFTER 18Z...BUT FRONT SHOULD BE EXITING INTO WISCONSIN SHORTLY
THEREAFTER. DRY HIGH PRESSURE FOLLOWS WEATHER SYSTEM INTO SUNDAY.

FAST WESTERLY FLOW CONTINUES THROUGH THE LONG TERM...WITH THE NEXT
FRONT PROGGED TO MOVE RAPIDLY EAST ACROSS THE CWA BY MONDAY
EVENING. TEMPERATURES EXPECTED TO MODERATE SOME TO NEAR/LIGHTLY
BEFORE NORMAL TEMPERATURES TOWARD MIDWEEK.

&&

.AVIATION.../06Z TAFS/
SURFACE WEATHER MAP SHOWS STRONG FEED OF LOW LEVEL MOISTURE FROM
THE CENTRAL PLAINS INTO THE UPPER MIDWEST. THUNDERSTORM CLUSTER
OVER WESTEN WISCONSIN IS HAVING A DIFFICULT TIME MOVING OFF TO THE
EAST AS BACK-BUILDING MECHANISM IS CAUSING NEW THUNDERSTORM CELL
FORMATION ON THE SOUTHWEST SIDE OF THE STORM COMPLEX. CONTINUED
SOUTHWEST FLOW ALOFT WITH APPROACHING STRONG MID-TROPOSPHERIC
TROUGH WILL KEEP A RISK OF CONVECTION OVER MOST OF OUR TAFS SITES
WITH THE MOST SIGNIFICANT RISK FOR KMSP...KRNH AND KEAU. KRWF HAS
THE BEST CHANCE OF AVOIDING CONVECTION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR ANOKA-BENTON-CARVER-
     CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-
     SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE COUNTY(IES).

WI...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR PIERCE-POLK-ST.
     CROIX COUNTY(IES).

&&

99/99/99
Hazardous weather outlook, Sep 20, 11:09 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 AM CDT FRI SEP 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
220515-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1209 AM CDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...OVERNIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA. ACROSS WEST CENTRAL AND CENTRAL
MINNESOTA...WITHIN THE TORNADO WATCH AREA...THERE IS A HEIGHTENED
RISK OF SEVERE WEATHER GIVEN AN OVERNIGHT TORNADO THREAT. BESIDES
TORNADOES...SEVERE WEATHER THREATS IN THIS AREA ALSO INCLUDE LARGE
HAIL AND DAMAGING WINDS. GIVEN THE TIME OF THE DAY...ENSURE THAT
YOU HAVE A MEANS TO HEAR A TORNADO WARNING IF ONE IS ISSUED.

IN THE REMAINDER OF THE OUTLOOK AREA...ACROSS SOUTHERN MINNESOTA
AND WEST CENTRAL WISCONSIN...LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE.

HEAVY RAIN FROM THUNDERSTORMS OVER SATURATED GROUNDS FROM
YESTERDAY AND EARLIER IN THE WEEK MAY LEAD TO FLOODING AS WELL
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA FROM WEST TO EAST
ON FRIDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY
IN THE VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT THOUGH AN
ISOLATED TORNADO REMAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE TORNADO WATCH
AREA OVERNIGHT...AND MAY BE NEEDED ACROSS THE REMAINDER OF THE
OUTLOOK AREA LATER THIS MORNING AND WESTERN WISCONSIN DURING
THIS AFTERNOON.

MTF

In the hours before

Special weather statement, Sep 20, 7:08 PM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT THU SEP 20 2007

WIZ014-015-210215-
BARRON-POLK-
808 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR POLK AND BARRON COUNTIES UNTIL 915
PM CDT...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF AMERY...OR 10 MILES EAST OF
OSCEOLA...AND MOVING EAST AT 40 MPH.

HAIL OF AROUND ONE HALF INCH IS EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE TURTLE LAKE...CUMBERLAND...
CHETEK...CAMERON AND BARRON.

PEOPLE IN BARRON AND SOUTHERN POLK COUNTIES...INCLUDING THE CITIES OF
TURTLE LAKE...BARRON...CAMERON AND CHETEK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 7:21 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT THU SEP 20 2007

MNZ051-059-061-210215-
ANOKA-SHERBURNE-WRIGHT-
821 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR SHERBURNE...NORTHERN WRIGHT AND
ANOKA COUNTIES UNTIL 915 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM NEAR MONTICELLO...TO ANDOVER AND MOVING
EAST TO NORTHEAST AT 35 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH SOME OF THE STORNGER STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE ZIMMERMAN...MONTICELLO...ELK
RIVER...EAST BETHEL...BIG LAKE...BECKER AND ANDOVER.

PEOPLE IN ANOKA...NORTHEASTERN WRIGHT AND SOUTHERN SHERBURNE
COUNTIES...INCLUDING THE CITIES OF BIG LAKE...MONTICELLO AND ELK
RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
Local storm report, Sep 20, 7:56 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
856 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HAIL             BURR                    44.72N 96.28W
09/20/2007  M1.00 INCH       YELLOW MEDICINE    MN   FIRE DEPT/RESCUE

0855 AM     HAIL             DAWSON                  44.93N 96.05W
09/20/2007  M2.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0920 AM     TSTM WND DMG     1 NE WATSON             45.02N 95.79W
09/20/2007                   CHIPPEWA           MN   CO-OP OBSERVER

            LARGE TREE DOWN.

1042 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
09/20/2007                   STEARNS            MN   TRAINED SPOTTER

            ROADS ARE GETTING BARRICADED AROUND TOWN...DUE TO
            FLOODING.

1042 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
09/20/2007                   STEARNS            MN   TRAINED SPOTTER

            ROADS ARE GETTING BARRICADED AROUND TOWN...DUE TO
            FLOODING.

1042 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
09/20/2007                   STEARNS            MN   LAW ENFORCEMENT

            ROADS ARE GETTIING BARRICADED AROUND TOWN...DUE TO
            FLOODING.

1042 AM     TSTM WND DMG     BENSON                  45.32N 95.61W
09/20/2007                   SWIFT              MN   LAW ENFORCEMENT

            TWO TREES DOWN IN TOWN. ONE BLOCKING A STREET.

1125 AM     HAIL             4 S BELGRADE            45.39N 95.00W
09/20/2007  E0.88 INCH       KANDIYOHI          MN   LAW ENFORCEMENT

            RELAYED VIA HAM RADIO.

1135 AM     HAIL             BROOTEN                 45.50N 95.12W
09/20/2007  E0.88 INCH       STEARNS            MN   LAW ENFORCEMENT

            RELAYED VIA HAM RADIO.

1202 PM     HAIL             MELROSE                 45.68N 94.81W
09/20/2007  M0.75 INCH       STEARNS            MN   AMATEUR RADIO

            MEASURED 0.8 INCH DIAMETER.

1258 PM     HAIL             STARBUCK                45.61N 95.53W
09/20/2007  E1.00 INCH       POPE               MN   LAW ENFORCEMENT

0257 PM     TSTM WND DMG     ST STEPHEN              45.70N 94.28W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            PARTIAL BARN ROOF BLOWN OFF.

0257 PM     TSTM WND DMG     ST STEPHEN              45.70N 94.28W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            20 INCH TREE DOWN.

0259 PM     TSTM WND DMG     SARTELL                 45.62N 94.21W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            MULTIPLE ONE AND A HALF TO TWO FOOT TREES DOWN.

0304 PM     TSTM WND DMG     SARTELL                 45.62N 94.21W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            TIN OF MEDICAL BUILDING ROOF BLOWN OFF.

0410 PM     TSTM WND DMG     ISANTI                  45.49N 93.25W
09/20/2007                   ISANTI             MN   PUBLIC

            20 INCH DIAMETER TREE DOWN ACROSS ROAD.

0410 PM     FLASH FLOOD      2 N SAUK CENTRE         45.77N 94.96W
09/20/2007                   STEARNS            MN   TRAINED SPOTTER

            4.85 INCHES RAIN SINCE 1000 AM. SPOTTER REPORTS ONE FOOT
            DEEP IN TOWN AT RAILROAD CROSSING.

0415 PM     TSTM WND DMG     2 S MORA                45.85N 93.29W
09/20/2007                   KANABEC            MN   TRAINED SPOTTER

            LARGE PINE TREES DOWN.

0415 PM     TSTM WND DMG     MORA                    45.88N 93.29W
09/20/2007                   KANABEC            MN   TRAINED SPOTTER

            HIGH WINDS. MANY TREES DOWN IN CITY. 18 INCHS IN
            DIAMETER. MINOR STRUCTURAL DAMAGE TO SOME HOMES.

0418 PM     TSTM WND DMG     LITCHFIELD              45.12N 94.53W
09/20/2007                   MEEKER             MN   AMATEUR RADIO

            TREES SHREADED.

0423 PM     TSTM WND DMG     LITCHFIELD              45.12N 94.53W
09/20/2007                   MEEKER             MN   AMATEUR RADIO

            22 INCH DIAMETER TREES DOWN.

0425 PM     HAIL             LITCHFIELD              45.12N 94.53W
09/20/2007  E0.88 INCH       MEEKER             MN   TRAINED SPOTTER

0430 PM     TSTM WND DMG     LITCHFIELD              45.12N 94.53W
09/20/2007                   MEEKER             MN   AMATEUR RADIO

            TREE DOWN ON MOBILE HOME NORTH SIDE OF LITCHFIELD.

0433 PM     HAIL             LITCHFIELD              45.12N 94.53W
09/20/2007  E1.75 INCH       MEEKER             MN   AMATEUR RADIO

0454 PM     HAIL             COKATO                  45.08N 94.19W
09/20/2007  E0.75 INCH       WRIGHT             MN   AMATEUR RADIO

0505 PM     HAIL             WAVERLY                 45.07N 93.97W
09/20/2007  E1.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0505 PM     HAIL             MONTROSE                45.07N 93.91W
09/20/2007  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0508 PM     FLASH FLOOD      BLOOMINGTON             44.83N 93.32W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            6 TO 12 INCHES OF WATER ACROSS ROADWAY...83 ST SOUTH AND
            PENN AVE.

0510 PM     HAIL             2 N MONTROSE            45.10N 93.91W
09/20/2007  E1.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0512 PM     HAIL             2 SW BUFFALO            45.16N 93.90W
09/20/2007  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0515 PM     HAIL             BUFFALO                 45.18N 93.87W
09/20/2007  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0517 PM     HAIL             DELANO                  45.04N 93.79W
09/20/2007  E0.88 INCH       WRIGHT             MN   TRAINED SPOTTER

0520 PM     HAIL             PLYMOUTH                45.02N 93.46W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0520 PM     HAIL             WATERTOWN               44.96N 93.85W
09/20/2007  E1.75 INCH       CARVER             MN   PUBLIC

0522 PM     HAIL             MAPLE PLAIN             45.01N 93.66W
09/20/2007  E0.88 INCH       HENNEPIN           MN   AMATEUR RADIO

0523 PM     HAIL             BUFFALO                 45.18N 93.87W
09/20/2007  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0527 PM     HAIL             LORETTO                 45.06N 93.64W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0527 PM     HAIL             HANOVER                 45.16N 93.66W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0534 PM     TSTM WND DMG     WATERTOWN               44.96N 93.85W
09/20/2007                   CARVER             MN   AMATEUR RADIO

            TREES DOWN...JUST NORTH OF TOWN. 4-6 INCH BRANCHES DOWN
            IN TOWN.

0538 PM     HAIL             PLYMOUTH                45.02N 93.46W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0550 PM     TSTM WND DMG     GOLDEN VALLEY           44.99N 93.36W
09/20/2007                   HENNEPIN           MN   NWS EMPLOYEE

            TREES DOWN...POWER OUT.

0550 PM     HAIL             NEW HOPE                45.04N 93.39W
09/20/2007  E0.75 INCH       HENNEPIN           MN   CO-OP OBSERVER

0550 PM     HAIL             GOLDEN VALLEY           44.99N 93.36W
09/20/2007  E1.00 INCH       HENNEPIN           MN   NWS EMPLOYEE

0602 PM     FUNNEL CLOUD     NEWPORT                 44.87N 93.00W
09/20/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            NEAR WAKOTA BRIDGE.

0602 PM     HAIL             NEW BRIGHTON            45.07N 93.20W
09/20/2007  E0.75 INCH       RAMSEY             MN   TRAINED SPOTTER

0614 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            I-35W AND 35TH STREET SOUTH.

0614 PM     FUNNEL CLOUD     INVER GROVE HEIGHTS     44.83N 93.06W
09/20/2007                   DAKOTA             MN   TRAINED SPOTTER

            AT SOUTHVIEW BLVD AND HWY 52.

0618 PM     FUNNEL CLOUD     EAGAN                   44.82N 93.16W
09/20/2007                   DAKOTA             MN   LAW ENFORCEMENT

            NEAR I-35E AND YANKEE DOODLE RD.

0620 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0620 PM     HAIL             2 S ST MICHAEL          45.18N 93.66W
09/20/2007  E0.75 INCH       WRIGHT             MN   AMATEUR RADIO

0625 PM     FUNNEL CLOUD     INVER GROVE HEIGHTS     44.83N 93.06W
09/20/2007                   DAKOTA             MN   AMATEUR RADIO

            AT HWYS 13 AND 52

0625 PM     HAIL             BLAINE                  45.17N 93.21W
09/20/2007  E0.75 INCH       ANOKA              MN   TRAINED SPOTTER

0626 PM     HAIL             ROGERS                  45.19N 93.55W
09/20/2007  E0.88 INCH       HENNEPIN           MN   AMATEUR RADIO

            INTERSECTION 494 AND 101.

0628 PM     HAIL             2 NW ROGERS             45.21N 93.58W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            ALONG I94.

0632 PM     FLASH FLOOD      ST PAUL                 44.95N 93.10W
09/20/2007                   RAMSEY             MN   TRAINED SPOTTER

            6 TO 12 INCHES WATER ON UNIVERSITY AVE BETWEEN SNELLING
            AND RICE.

0634 PM     FUNNEL CLOUD     HASTINGS                44.73N 92.85W
09/20/2007                   DAKOTA             MN   AMATEUR RADIO

            AT INTERSECTION OF 61 AND 10.

0635 PM     TSTM WND DMG     WOODBURY                44.91N 92.92W
09/20/2007                   WASHINGTON         MN   AMATEUR RADIO

            LATE REPORT RECEIVED AT 715 PM. 25 FOOT SPRUCE TREE DOWN.
            10 INCH LIMBS DOWN. STREET SIGNS DOWN.

0637 PM     FLASH FLOOD      RICHFIELD               44.88N 93.28W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            66TH AND PORTLAND S...2 FEET OF STANDING WATER AT
            INTERSECTION...2 STALLED CARS.

0637 PM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            STORM SEWER GEYSER AT E RIVER RD AND PILLSBURY RD 10 TO
            25 FEET.

0640 PM     HAIL             ANOKA                   45.21N 93.39W
09/20/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0642 PM     HAIL             ST PAUL                 44.95N 93.10W
09/20/2007  E0.75 INCH       RAMSEY             MN   AMATEUR RADIO

0645 PM     HAIL             BECKER                  45.37N 93.87W
09/20/2007  E1.00 INCH       SHERBURNE          MN   TRAINED SPOTTER

0648 PM     FUNNEL CLOUD     RIVER FALLS             44.86N 92.62W
09/20/2007                   PIERCE             WI   LAW ENFORCEMENT

0700 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/20/2007  E0.88 INCH       ANOKA              MN   TRAINED SPOTTER

            HWY 10 AND MAIN STREET

0703 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/20/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0711 PM     HAIL             BLAINE                  45.17N 93.21W
09/20/2007  E1.00 INCH       ANOKA              MN   AMATEUR RADIO

0717 PM     FUNNEL CLOUD     3 NW ELLSWORTH          44.77N 92.52W
09/20/2007                   PIERCE             WI   TRAINED SPOTTER

0725 PM     HAIL             2 W COKATO              45.08N 94.23W
09/20/2007  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

KAT
Local storm report, Sep 20, 8:33 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     WOODVILLE               44.95N 92.29W
09/20/2007                   ST. CROIX          WI   TRAINED SPOTTER

            8 INCH TREE DOWNED.

&&

KAT
Local storm report, Sep 20, 9:34 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1034 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             ROGERS                  45.19N 93.55W
09/20/2007  E1.00 INCH       HENNEPIN           MN   PUBLIC

            DIME TO QUARTER SIZE HAIL FELL FOR 5 MINUTES.

0245 PM     TSTM WND DMG     SAUK RAPIDS             45.59N 94.17W
09/20/2007                   BENTON             MN   PUBLIC

            PARTS OF A FENCE AROUND GOLDEN SPIKE RACEWAY WERE DAMAGED
            BY WINDS.

&&

KAT
Special weather statement, Sep 20, 10:55 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 PM CDT THU SEP 20 2007

MNZ041-042-210700-
DOUGLAS-TODD-
1155 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR TODD AND DOUGLAS COUNTIES UNTIL 200
AM CDT...

AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 7 MILES EAST OF WHEATON....AND MOVING NORTHEAST
AT 40 MPH. THESE THUNDERSTORMS MAY CAUSE SEVERE WEATHER AS THEY MOVE
INTO THE NORTHWEST PARTS OF DOUGLAS AND TODD COUNTIES...BETWEEN 1 AM
AND 2 AM.

HAIL AND STRONG WINDS WILL BE A DEFINITE THREAT.

LOCATIONS THAT MAY BE AFFECTED INCLUDE EVANSVILLE...EAGLE
BEND...CLARISSA...BRANDON AND BERTHA.

PEOPLE IN NORTHERN TODD AND NORTHWESTERN DOUGLAS COUNTIES...INCLUDING
THE CITIES OF EVANSVILLE...EAGLE BEND AND BERTHA...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

The radar

The Minneapolis radar (KMPX), 203 km away, was scanning. The volume nearest the first event began at 06:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Todd

When
September 21, 1:00 AM CST
Where
Todd County, Hewitt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
46.330, -95.080

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70605.